Indiana, 2005

Flooding in Indiana, February 1 to 28, 2005

February 1 to 28, 2005 · NWS IND · 6 events in 6 counties and zones

Flood waters continued receding during the early part of February from their high points during the Great Flood of January 2005. The Wabash in Sullivan County remained above flood stage for the entirety of February.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Flood waters continued receding during the early part of February from their high points during the Great Flood of January 2005. The Wabash in Sullivan County remained above flood stage for the entirety of February. Damage amounts are estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 31, 2:30 PM EST, 9 hours 30 minutes earlier.

Area forecast discussion, Jan 31, 2:30 PM EST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST MON JAN 31 2005

.DISCUSSION...HIGH PRESSURE REMAINS IN CONTROL OVR MUCH OF THE ERN
AND CTRL US. PLENTY OF LOW STRATUS BLANKETING THE AREA AS WELL.
TEMPS RANGED FROM THE 20S NORTH TO AROUND 40 ACROSS THE SRN
SECTIONS OF CWA.

MODELS ARE IN AGREEMENT OVR OHIO VALLEY FOR NEXT SEVERAL DAYS. A
BLEND WL BE USED.

MAIN FORECAST ISSUE WL BE FOG CLD CVR AND TEMPS.

TIME SECTIONS CONT TO SUPPORT CLDS OVR AREA THRU TUE NGT. BUFKIT
SOUNDINGS ALSO INDICATE PATCHY FOG. CONSIDERING LL MOISTURE...LIGHT
NE WINDS AND CURRENT SATE TRENDS WOULD EXPECT SIMILAR SITUATION AS
LAST NGT TO CONT. WITH LOW STRATUS AND PATCHY FOG...TEMPS SHOULD
REMAIN A BIT WARMER OVRNGT. MET GUIDANCE APPEARS A BIT COOL DURING
THE OVRNGT HOURS BUT MAV/FWC SEEMS ON THE MARK. WL USE BLEND HERE.
AS FOR DAYTIME HIGHS TUE...MOS IS IN REASONABLE AGREEMENT. A BLEND
WL SUFFICE.

DRY FORECAST LOOKS TO BE IN STORE THRU FIRST HALF OF WEEKEND. LOW
PRESSURE DEVELOPS OVR PLAINS AND TRACKS NE. RAIN/SNOW WL ONCE AGAIN
BE POSSIBLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BIELINSKI
Hazardous weather outlook, Jan 31, 2:43 AM EST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 AM EST MON JAN 31 2005

INZ021-028>031-035>049-051>057-060>065-067>072-011100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
243 AM EST MON JAN 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Carroll

When
February 1, 12:00 AM EST to February 2, 9:00 PM EST
Where
Carroll forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.400, -87.067

Flood, Tippecanoe

When
February 1, 12:00 AM EST to February 2, 9:00 PM EST
Where
Tippecanoe forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.133, -84.933

Flood, Parke

When
February 1, 12:00 AM EST to February 3, 11:00 PM EST
Where
Parke forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.774, -87.206 (the zone’s center; the record gives no point)

Flood, Vigo

When
February 1, 12:00 AM EST to 4:00 PM EST
Where
Vigo forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
38.300, -87.583

Flood, Sullivan

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Sullivan forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
39.089, -87.415 (the zone’s center; the record gives no point)

Flood, Knox

When
February 1, 12:00 AM EST to 10:20 AM EST
Where
Knox forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
40.467, -86.117

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438267, 5438268, 5438269, 5438270, 5438271, 5438272.